Sunday, September 26, 2021

Comments by Cliff Willson, MSS

Showing 4 of 4 comments.

  • Thanks for your story. The thinking and behavior patterns you describe sound eerily familiar: extreme impulsively, mania, and an inability to even acknowledge a string of consequence. It sounds like you were very lucky and/or intuitive to recognize these anomalies and act accordingly. While I still kick myself each day for missing those signs I remain aware that outcomes could easily have been more dire.

    Although some years have passed since your experience it is a reminder that little has progressed when it comes to accountability on behalf of the medical community and manufacturers of these drugs. Let’s hope this doesn’t continue indefinitely.

  • You hit on an important point: the escape hatch that the medical and pharmaceutical industries employ in response to any issues that arise. It is far too easy – and accepted – for them to simply blame the patient. It fits our intuition to assume that the individual who committed an unacceptable act is 100% responsible. Yet we, as patients, are told to put 100% confidence in our prescribing physicians.

  • I’m sorry to hear about your difficulties resulting from Effexor and other meds. Just be thankful that you made it to a point where you are beyond them and far more insightful as a result. It really makes you appreciate all feelings, good and bad, and emphasizes how much we rely on them to function.

    It’s very hard to have spent a significant portion of your life as a person so different from yourself. But I hope you can avoid the pitfalls of regret and embrace the experience as a valuable asset that allows you to understand more deeply the meaning of uncomfortable emotions. Thanks for sharing your story.

  • Family certainly made all the difference for me. Unfortunately this issue is a vast systematic one that’ll require a major paradigm shift. But I’m hopeful that like so many other blunders of the past, public education and exposure through advocacy will help many see the light.